Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 103, NWS State College, PA

September 28, 2011Dauphin County, Lebanon County, Pennsylvania

NWS State College, PA issued this river flood warning at Sep 28, 2011, 3:41 AM EDT for Dauphin County, Lebanon County, Pennsylvania. It took effect at Sep 28, 2011, 1:04 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 3:41 AM EDT (07:41 UTC)
In effect from
Sep 28, 2011, 1:04 PM EDT
Expired
Sep 29, 2011, 4:09 AM EDT
In force
15 hr
Issued by
NWS State College, PA
Flood severity
Minor

Counties Dauphin County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 131 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek near Hershey (HERP1). The gauge peaked at 7.36 ft at Sep 28, 2011, 9:00 PM EDT.

actionminormoderate51009/2809/2909/30
Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WGUS41 KCTP 280741
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
341 AM EDT WED SEP 28 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  SWATARA CREEK NEAR HERSHEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. 

&&

PAC043-075-281941-
/O.NEW.KCTP.FL.W.0103.110928T1500Z-110929T0200Z/
/HERP1.1.ER.110928T1500Z.110928T1800Z.110928T2000Z.NO/
341 AM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SWATARA CREEK NEAR HERSHEY
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 3 AM WEDNESDAY THE STAGE WAS...3.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS 
  MORNING AND CREST NEAR 7.5 FEET BY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$
4 follow-up statements
686 
WGUS81 KCTP 281402
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1002 AM EDT WED SEP 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING 
FOR NEXT ISSUANCE OF THIS PRODUCT.  I.E. "LATE THIS EVENING"*****}

&&

PAC043-075-107-290202-
/O.EXT.KCTP.FL.W.0102.000000T0000Z-000000T0000Z/
/HTVP1.1.ER.110928T0643Z.110929T1800Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 9 AM WEDNESDAY THE STAGE WAS 11.1 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CREST NEAR 11.2 FEET BY LATE THIS MORNING THEN BEGIN
  FALLING.
* AT 12.0 FEET...A NUMBER OF SECONDARY ROADS ARE CLOSED...RESULTING 
  IN SOME EVACUATIONS.  A FEW HOMES ARE FLOODED.

$$

PAC043-075-290202-
/O.EXT.KCTP.FL.W.0103.110928T1704Z-000000T0000Z/
/HERP1.1.ER.110928T1704Z.110929T1800Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 9 AM WEDNESDAY THE STAGE WAS 6.2 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 9.0 FEET BY EARLY AFTERNOON TOMORROW.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-290202-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110930T0000Z.000000T0000Z.NO/
1002 AM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 8 AM THE STAGE WAS 5.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST NEAR 12.5 FEET THURSDAY AFTERNOON.
* AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE. SEVERAL BASEMENTS ARE AFFECTED.

$$
424 
WGUS81 KCTP 281926
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
326 PM EDT WED SEP 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.

&&

PAC043-075-107-290726-
/O.EXT.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/
/HTVP1.1.ER.110928T0643Z.110929T1800Z.110930T1115Z.NO/
326 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM WEDNESDAY THE STAGE WAS 10.7 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL RECEDE TO JUST ABOVE FLOOD STAGE THIS EVENING BEFORE
  RISING AGAIN OVERNIGHT. A SECOND CREST JUST OVER 11.0 FEET IS FORECAST
  EARLY TOMORROW AFTERNOON.
* AT 12.0 FEET...A NUMBER OF SECONDARY ROADS ARE CLOSED...RESULTING 
  IN SOME EVACUATIONS.  A FEW HOMES ARE FLOODED.

$$

PAC043-075-290726-
/O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T2000Z/
/HERP1.1.ER.110928T2025Z.110929T1800Z.110930T1400Z.NO/
326 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 3 PM WEDNESDAY THE STAGE WAS 6.9 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CREST 
  JUST OVER 8.0 FEET THURSDAY AFTERNOON.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-290726-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.110929T1055Z.110930T0000Z.000000T0000Z.NO/
326 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* AT 10 AM WEDNESDAY THE STAGE WAS 9.4 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING
  AND CREST NEAR 12.0 FEET BY TOMORROW EVENING.
* AT 12.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE. SEVERAL BASEMENTS ARE AFFECTED.

$$
265 
WGUS81 KCTP 290206
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1006 PM EDT WED SEP 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER
   IN PENNSYLVANIA...

  SWATARA CREEK AT HARPER TAVERN

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS
   IN PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT
&&

PAC041-133-291200-
/O.EXT.KCTP.FL.W.0105.000000T0000Z-110929T1200Z/
/CPHP1.1.ER.110929T0020Z.110929T0300Z.110929T0600Z.UU/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 10 PM WEDNESDAY THE STAGE WAS 7.0 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 7.1 FEET AROUND MIDNIGHT. THE RIVER WILL
  FALL BELOW FLOOD STAGE SOON AFTER MIDNIGHT.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.
  A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$

PAC043-075-107-290236-
/O.CAN.KCTP.FL.W.0102.000000T0000Z-110930T1715Z/
/HTVP1.1.ER.110928T0643Z.110928T1800Z.110928T2216Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT HARPER TAVERN.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 6 PM WEDNESDAY.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.6 FEET BY FRIDAY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE 
  AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.

$$

PAC043-075-291405-
/O.EXT.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/
/HERP1.1.ER.110928T2015Z.110929T1800Z.110930T0900Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.4 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS 
  ARE AFFECTED.

$$

PAC043-291405-
/O.CON.KCTP.FL.W.0104.000000T0000Z-000000T0000Z/
/MIDP1.1.ER.000000T0000Z.110929T0600Z.000000T0000Z.NO/
1006 PM EDT WED SEP 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$
MACH/DANGELO
600 
WGUS81 KCTP 290809
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
409 AM EDT THU SEP 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  YELLOW BREECHES CREEK NEAR CAMP HILL
  SWATARA CREEK NEAR HERSHEY
  SWATARA CREEK AT MIDDLETOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

&&

PAC041-133-290839-
/O.CAN.KCTP.FL.W.0105.000000T0000Z-110930T0316Z/
/CPHP1.1.ER.110929T0020Z.110929T0346Z.110929T0541Z.UU/
409 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW BREECHES CREEK NEAR CAMP HILL.
* AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 2 AM THURSDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.3 FEET BY EARLY SATURDAY 
  MORNING.
* AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT 
  ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD.  A 
  MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH 
  WATER.

$$

PAC043-075-290839-
/O.CAN.KCTP.FL.W.0103.000000T0000Z-110930T1500Z/
/HERP1.1.ER.110928T2015Z.110929T0029Z.110929T0447Z.NO/
409 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK NEAR HERSHEY.
* AT 4 AM THURSDAY THE STAGE WAS 6.3 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 1 AM THURSDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 4.4 FEET BY EARLY SATURDAY 
  MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.  
  SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.

$$

PAC043-290839-
/O.CAN.KCTP.FL.W.0104.000000T0000Z-110929T0809Z/
/MIDP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
409 AM EDT THU SEP 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SWATARA CREEK AT MIDDLETOWN.
* AT 4 AM THURSDAY THE STAGE WAS 10.9 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET.
* AT 11.0 FEET...BOTH BANKS OVERFLOW JUST UPSTREAM OF THE VINE STREET
  BRIDGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 1:58 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 28, 1:58 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 AM EDT WED SEP 28 2011

.SYNOPSIS...
THE MIDWEST UPPER LOW CENTER NEAR THE SOUTHERN END OF LAKE
MICHIGAN WILL MOVE INTO NORTHERN INDIANA BY THIS EVENING. THIS
PERSISTENT FEATURE WILL FINALLY OPEN AND ACCELERATE EASTWARD
THROUGH THE NORTHERN MID ATLANTIC STATES INTO NEW ENGLAND BY
TOMORROW NIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL DIG
SOUTHEASTWARD ACROSS THE GREAT LAKES AND CARVE OUT A DEEP TROUGH
OVER THE EASTERN U.S. BY THE WEEKEND. NORTHWESTERLY FLOW
ACCOMPANYING THE TROUGH WILL DIRECT MUCH COLDER AIR INTO THE
REGION WITH TEMPERATURES FALLING WELL BELOW NORMAL FROM FRIDAY
THROUGH SUNDAY.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
LATEST RADAR SHOWS TWO MAIN BANDS OF SHOWERS/EMBEDDED TS LIFTING
NWD INVOF RTS 219 IN THE WEST AND RT 15 IN THE EAST. ELSEWHERE
SHOWER ACTIVITY IS RATHER ISOLD MAINLY NORTH OF THE TURNPIKE.

WV LOOP SHOWS INITIAL S/WV LIFTING NWD ACRS CENTRAL PA ATTM AND
SHOULD MOVE INTO WRN NY WITHIN THE NEXT FEW HOURS. HIGH RES MDL
DATA SUGGESTS MOST OF THE PCPN SHOULD EXIT N-CENTRAL PA WITH THIS
FEATURE WITH JUST A FEW ISOLD SHOWERS LINGERING THRU DAYBREAK.

IT LOOKS LIKE THE POTENTIAL FOR EXCESSIVE RNFL AND FLASH FLOODING
WILL RETURN LATER TDY AND WILL BE CONSIDERING FF WATCH WITH THE
MORNING PACKAGE. THE OTHER CONCERN FOR THE OVERNIGHT IS MINOR FLOODING
ALONG THE SWATARA CREEK /SEE HYDRO SECTION/.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM THURSDAY/...
UPPER LOW WOBBLES AROUND OVER THE OHIO VALLEY THRU THE PERIOD. THE
OCCLUSION STAYS SOMEWHERE OVERHEAD...AND THE /SOMEWHERE/ IS THE
PROBLEM IN THE FORECAST. MOST MDLS HAVE ALSO WOBBLED BACK AND
FORTH WITH THE PLACEMENT OF THE HEAVIEST CORRIDOR OF PRECIP/SHRA
FOR THE PERIOD. WE/VE SEEN THIS BEFORE /THIS MONTH/ IN LEE AND
EVEN BEFORE DURING IRENE. THERE SEEMS TO BE NO SENSE IN CHOOSING
ANY ONE MODEL BUT GOING FOR THE BIG PICTURE. DEEP S/E FLOW WILL
CONTINUE. ALL AREAS WILL SEE RAIN - AND MANY WILL HAVE HEAVY RAIN
AT THAT. THE TIMING IS ALSO SUSPECT BUT THE FORCING MOVING IN FROM
THE SOUTH DURING THE MORNING WILL LEAD TO A TRAIN OF SHOWERS WHICH
WILL LAST MUCH OF THE DAY /ALA TODAY/ BUT THE PLACEMENT WILL BE
SUSPECT. MORE INDICATIONS NOW THAT THE WRN HIGHLANDS COULD SEE THE
HEAVIEST RAIN ON WED. WILL SHIFT THE RAIN FCST FROM THE EAST A BIT
AND PUT HIGHEST POPS OVER THE CENTRAL COS...AND TAPER TO LIKELIES
TO BOTH THE W AND E. WILL HOLD THAT THOUGHT BUT TAKE POPS DOWN
10-20 PCT INTO THE 50-70 PCT RANGE. TEMPS AN AFTERTHOUGHT AND WILL
RUN WITH GMOS AND BLEND WITH CURR.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SPRAWLING UPPER LOW FINALLY LOSES ITS GRIP ON THE REGION THU INTO
FRI...QUICKLY FILLING AND LIFTING OUT AS NEXT POTENT SYSTEM DIVES
SE FROM THE UPPER PLAINS. RAINY PERIOD LOOKS TO COME TO AN END ON
THU AS PERSISTENT SHOWERS EXIT TO THE EAST. TEMPS REMAIN ON THE
MILD SIDE UNTIL THE NEXT SYSTEM ARRIVES ON FRIDAY...BRINGING
NOTICEABLY COLDER AIR TO THE STATE AS IT CARVES OUT AN ANOMALOUS
TROF OVR THE ERN U.S. FOR THE WEEKEND. AFTER EARLY HIGHS ON
FRI...TEMPS LOOK TO REMAIN STEADY OR EVEN FALL IN THE AFTERNOON AS
GUSTY WINDS BRING COLDER/DRIER AIR IN FROM THE NW. HIGHS ON SAT
WILL BE WELL BELOW NORMAL AND LIKELY REMAIN IN THE 40S IN THE
HIGHER ELEVATIONS...AND IN THE 50S ELSEWHERE AS 850MB TEMPS DROP
TO AROUND 0C. BROAD CYC FLOW ALOFT ACROSS THE GLAKES ALSO FAVORS
PLENTY OF CLOUDS ALONG WITH SCT/NUMEROUS LAKE EFFECT/UPSLOPE
SHOWERS. CENTRAL AND SE WILL REMAIN DRY IN DOWNSLOPE FLOW.

TEMPS RECOVER A LITTLE ON SUNDAY...THOUGH ANOTHER COOL DAY IN
STORE. BUT RIDGE BEGINS TO BUILD IN FROM THE WEST BY MON/TUE...WITH
TEMPERATURES EDGING BACK CLOSE TO NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A LARGE UPPER LOW NEAR CHICAGO WILL KEEP DEEP MOIST SOUTHERLY FLOW
LOCKED IN OVER THE REGION THROUGH WEDNESDAY BEFORE FINALLY LIFTING
OUT AND ALLOWING FOR A BRIEF PERIOD OF COOLER AND DRIER AIR TO
MOVE IN LATER IN THE WEEK.

STRONGEST CONVECTION IS SOUTH OF BRADFORD AND WILL CONTINUE NORTH
THROUGH 08Z. EXPECTING SHOWERS AND THUNDERSTORMS TO TAPER OFF BY
09Z. AS THE STORMS MOVE NORTHWARD WIDESPREAD MVFR/IFR CIGS AND
VSBYS WILL COVER TAF SITES THROUGH 16Z. THERE MAY BE LOCALIZED
LIFR...ESPECIALLY ALONG THE LOWER SUSQ...AT LNS AND MDT. UNV AND
AOO HAVE THE POSSIBILITY AS WELL...ALL SITES SHOULD BE MVFR BY 16Z
AND VFR AROUND 18Z. EXPECTING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS MID TO LATE WEDNESDAY AFTERNOON.

OUTLOOK...

THU...AM FOG POSSIBLE
FRI-SAT...LOW CIGS/SHRA POSS W MTNS...MAINLY
AT NIGHT. SUN...IMPROVING TO VFR. MVFR POSS IN NW MTNS.

&&

.HYDROLOGY...
MINOR FLOODING STILL OCCURRING ACROSS PTNS OF THE MID/UPPER SUSQ
VLY EARLY THIS MORNING AND THEREFORE HAVE EXPANDED FLS.

HVY RNFL OVER THE PAST 24 HOURS WILL CAUSE SIG RISES ALONG THE
SWATARA CREEK WITH CREST NEAR/ABV FS AT HARPERS TAVERN AND
HERSHEY. 2ND BUMP/RISE AT SHIRLEYSBURG ON THE AUGHWICK CREEK
CRESTED JUST BLW FS AT AROUND 9.95FT.

OVERALL PATTERN WILL NOT CHANGE MUCH TDY AS A DEEP UPPER LOW
CONTINUES TO PUMP ANOMALOUSLY MOIST AIR INTO THE REGION.
CONSIDERING A NEW FF WATCH FOR TDY WITH THE EARLY MRNG PACKAGE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR PAZ037-041-
042-046-051>053-058.

&&

SYNOPSIS...DANGELO
NEAR TERM...STEINBUGL
SHORT TERM...DANGELO
LONG TERM...RXR/STEINBUGL
AVIATION...LA CORTE/CERU
HYDROLOGY...
Hazardous weather outlook, Sep 27, 9:22 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
922 PM EDT TUE SEP 27 2011

PAZ004>006-010>012-017>019-024>028-033>036-045-049-050-056-057-059-
063>066-290130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION-
SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
922 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH BRIEF HEAVY
DOWNPOURS...WILL CONTINUE TO BE POSSIBLE OVERNIGHT. BRIEF PONDING
OF WATER MAY OCCUR WITH SOME OF THE CELLS...BUT NO ADDITIONAL WIDESPREAD
FLOODING IS ANTICIPATED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOCALLY HEAVY RAINFALL FROM AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS THE UPPER
LOW CONTINUES TO SPIN OFF TO THE WEST OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-042-046-051>053-058-290130-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
922 PM EDT TUE SEP 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

LOCALLY HEAVY RAINFALL FROM AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY AS THE UPPER
LOW CONTINUES TO SPIN OFF TO THE WEST OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 28, 1:15 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 AM EDT WED SEP 28 2011

PAZ010-017-280600-
CLEARFIELD PA-ELK PA-
115 AM EDT WED SEP 28 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK AND NORTHWESTERN
CLEARFIELD COUNTIES...

AT 111 AM EDT...A STRONG THUNDERSTORM WAS NEAR DUBOIS...MOVING NORTH
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THIS STORM WILL AFFECT BROCKPORT...BRANDY
CAMP...JOHNSONBURG AND WILCOX.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 106.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.

LAT...LON 4106 7861 4107 7881 4113 7881 4118 7879
      4121 7876 4120 7872 4122 7872 4123 7874
      4126 7874 4131 7885 4162 7885 4163 7852

FORECASTER: STEINBUGL
Special weather statement, Sep 28, 1:35 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 AM EDT WED SEP 28 2011

PAZ005-010-011-017-280615-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-
135 AM EDT WED SEP 28 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ELK...NORTH
CENTRAL CLEARFIELD...NORTHWESTERN CAMERON AND SOUTH CENTRAL MCKEAN
COUNTIES...

AT 132 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FORCE
TO S.B. ELLIOT STATE PARK...MOVING NORTH AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT FORCE...MEDIX
RUN...TRUMAN AND ELK RIVER.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 113 AND 116.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE
ROAD 59...STATE ROAD 120...STATE ROAD 255.

LAT...LON 4189 7847 4153 7832 4096 7848 4132 7858

FORECASTER: STEINBUGL
Special weather statement, Sep 28, 2:00 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 AM EDT WED SEP 28 2011

PAZ005-006-010-011-280700-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
200 AM EDT WED SEP 28 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ELK...MCKEAN...
NORTHWESTERN CAMERON AND NORTHWESTERN POTTER COUNTIES...

AT 156 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WILCOX TO ST. MARYS TO PARKER DAM STATE PARK...MOVING NORTH AT 35
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT
WESTLINE...LEWIS RUN...SIZERVILLE AND KEATING SUMMIT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 120...STATE ROAD 446.

LAT...LON 4170 7812 4123 7832 4125 7847 4142 7851
      4163 7882 4200 7866 4200 7819

FORECASTER: STEINBUGL
Special weather statement, Sep 28, 3:17 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 AM EDT WED SEP 28 2011

PAZ006-280745-
POTTER PA-
317 AM EDT WED SEP 28 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN POTTER COUNTY...

AT 315 AM EDT...A STRONG THUNDERSTORM WAS NEAR AUSTIN. THIS STORM WAS
NEARLY STATIONARY.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT KEATING SUMMIT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
449.

LAT...LON 4200 7800 4200 7786 4199 7785 4162 7803
      4162 7820 4162 7821 4201 7821 4201 7801

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:06 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan and 2 more3 hr
Sep 28, 12:25 AM EDTRiver Flood WarningCTPHuntingdon3 hr
Sep 28, 12:58 AM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 3 more3 hr
Sep 28, 1:11 AM EDTAreal Flood AdvisoryCTPClearfield, Elk, McKean3 hr
Sep 28, 1:15 AM EDTSpecial Weather StatementCTPElk45 min
Sep 28, 1:16 AM EDTRiver Flood WarningCTPDauphin, Lebanon, Schuylkill21 hr
Sep 28, 1:35 AM EDTSpecial Weather StatementCTPClearfield40 min
Sep 28, 2:00 AM EDTSpecial Weather StatementCTPMcKean60 min
Sep 28, 3:17 AM EDTSpecial Weather StatementCTPPotter28 min
Sep 28, 6:10 AM EDTRiver Flood WarningCTPDauphin22 hr
Sep 28, 12:18 PM EDTAreal Flood AdvisoryCTPSchuylkill3 hr
Sep 28, 12:47 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, York3 hr
Sep 28, 1:36 PM EDTSpecial Weather StatementCTPDauphin54 min
Sep 28, 2:06 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lancaster, Perry, York3 hr
Sep 28, 2:21 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Perry114 min
Sep 28, 2:27 PM EDTSpecial Weather StatementCTPDauphin63 min
Sep 28, 2:47 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Clinton, McKean, Potter3 hr
Sep 28, 2:55 PM EDTFlash Flood WarningCTPColumbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more3 hr
Sep 28, 3:10 PM EDTSpecial Weather StatementCTPLebanon50 min
Sep 28, 3:38 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more6 hr
Sep 28, 3:55 PM EDTSpecial Weather StatementCTPLycoming65 min
Sep 28, 4:06 PM EDTFlash Flood WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Tioga3 hr
Sep 28, 4:06 PM EDTSpecial Weather StatementCTPColumbia54 min
Sep 28, 4:12 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Lancaster, Perry, York3 hr
Sep 28, 4:38 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Fulton, Huntingdon3 hr
Sep 28, 4:40 PM EDTSpecial Weather StatementCTPDauphin35 min
Sep 28, 5:27 PM EDTSpecial Weather StatementCTPCarbon63 min
Sep 28, 5:51 PM EDTSpecial Weather StatementCTPFulton54 min
Sep 28, 6:57 PM EDTAreal Flood AdvisoryCTPClinton, Potter2 hr
Sep 28, 7:14 PM EDTRiver Flood WarningCTPCumberland, York9 hr
Sep 28, 7:27 PM EDTAreal Flood AdvisoryCTPFulton2 hr
Sep 28, 7:57 PM EDTAreal Flood AdvisoryCTPFranklin, Fulton, Huntingdon3 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.